Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 15, NWS Kansas City, MO

May 23, 2004Andrew County, Buchanan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 23, 2004, 12:37 AM CDT for Andrew County, Buchanan County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2004, 12:37 AM CDT (05:37 UTC)
Expired
May 23, 2004, 1:30 AM CDT
In force
53 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Andrew County, MO, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 12:50 AM CDTHAIL 0.75St Joseph, MO
May 23, 12:55 AM CDTHAIL 0.75Savannah, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 10:40 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2741 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.7
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS53 KEAX 230537
SVREAX
MOC003-021-230630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 AM CDT SUN MAY 23 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCHANAN COUNTY IN NORTHWEST MISSOURI
  ANDREW COUNTY IN NORTHWEST MISSOURI

* UNTIL 130 AM CDT

* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF NEW POINT
  TO RUSHVILLE...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
  MARYVILLE TO ATCHISON...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   ST JOSEPH BY 1245 AM CDT.
   WHITESVILLE BY 1250 AM CDT.
   COSBY BY 1255 AM CDT.
   EASTON BY 100 AM CDT.

THE TOWNS OF DE KALB...COUNTRY CLUB AND REA ARE ALSO IN THE PATH OF
THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 3955 9508 3955 9465 3977 9464 4000 9464
      4012 9463 4013 9505 3995 9500 3985 9491
      3983 9487 3972 9495

$$


SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:45 PM CDT, 9 hours 52 minutes earlier.

Area forecast discussion, May 22, 2:45 PM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 PM CDT SAT MAY 22 2004

.DISCUSSION...

CONCERN IS THE THREAT OF CONVECTION THE NEXT COUPLE OF DAYS AS A
SERIES OF SHORTWAVES MARCH THROUGH THE CWA. LATEST MOISTURE IMAGERY
INDICATES THE WAVE NEAR THE FOUR CORNERS AREA AND WAS MOVING EAST
NORTHEAST. LATEST SURFACE ANALYSIS DEPICTS THAT THE OUTFLOW BOUNDARY
WHICH WAS LOCATED ACROSS EXTREME NORTHERN MISSOURI THIS MORNING WAS
DISSIPATING WITH THE AID OF GOOD PRESSURE FALLS IN NEBRASKA.
OTHERWISE...A ILL DEFINED SURFACE LOW WAS CENTERED IN NORTHWEST
KANSAS WITH A NEARLY STATIONARY FRONT EXTENDING NORTHEAST INTO
NORTHEAST NEBRASKA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE
NORTHERN PERIPHERY OF THE MID LEVEL CAP IN WESTERN AND CENTRAL
NEBRASKA AND MAINLY TRACK EAST THROUGH THE EVENING HOURS WITH CAPE
FROM 3000-4000 J/KG AND GOOD SURFACE TO 6KM SHEAR AROUND 45 KTS.
INSTABILITY AXIS WILL EXTEND EAST INTO NORTHWEST MISSOURI...BUT HAVE
CONCERN ABOUT THE EXTENT OF THE CONVECTION THIS EVENING GIVEN THE
MID LEVEL CAP. 18Z SOUNDING INDICATES THAT THE 800MB CAP IS STRONGER
THAN THE MESOETA HAD INDICATED.

EXTREME NORTHWESTERN ZONES MAY BE ABLE TO BREAK THE CAP THIS EVENING
AND WITH FAVORABLE SHEAR PROFILES THROUGHOUT MOST OF THE
EVENING...AN ISOLATED TORNADO MAY BE POSSIBLE...HOWEVER THE MAIN
THREAT WILL BE DAMAGING WINDS AND HAIL. AS THE SURFACE LOW MOVES
NORTHEAST INTO NEBRASKA AND WESTERN IOWA TONIGHT...A COLD FRONT WILL
TRAIL SOUTHWEST FROM THE LOW AND MOVE INTO NORTHWEST AND WEST
CENTRAL ZONES BY DAYBREAK. INSTABILITY DIMINISHES TO BELOW 2000 J/KG
AFTER MIDNIGHT WITH THE SHEAR PROFILE BECOMING UNIDIRECTIONAL. IN
ADDITION...MESOETA SUGGESTS REMNANTS OF CAP STILL IN
PLACE...ESPECIALLY WEST CENTRAL ZONES. AS A RESULT...EXPECT THREAT
OF SEVERE TO DIMINISH ALONG WITH THE RISK OF THUNDERSTORMS.

FRONT TO MOVE INTO THE EASTERN ZONES BY EARLY AFTERNOON. THREAT OF
SEVERE LOW AS FRONT WILL LIKELY CLEAR THE CWA BEFORE PEAK HEATING.
FRONT TO BECOME STATIONARY ACROSS SOUTHERN MISSOURI SUNDAY NIGHT.
WITH THE APPROACH OF THE NEXT UPPER TROUGH...MESOETA SUGGEST WEAK TO
MODERATE ISENTROPIC LIFT LATE SUNDAY NIGHT FOR THE EXTREME SOUTHWEST
ZONES. WILL INCLUDE A LOW CHANCE OF CONVECTION IN THIS AREA.

CONCERN THEN AGAIN SHIFTS TO THE POTENTIAL FOR THUNDERSTORMS AND
SEVERE WEATHER ON MONDAY. GFS/ETA SIMILAR IN PROGRESSING THE NEXT
SHORTWAVE TROUGH INTO THE CENTRAL PLAINS MONDAY AFTERNOON WITH A
SURFACE LOW IN EASTERN KANSAS. FRONT WILL EXTEND NORTHEAST OF THIS
LOW INTO IOWA. CAP NOT AS STRONG AS THE LAST FEW DAYS AND WITH
COPIOUS GULF MOISTURE FLOWING NORTH INTO THE CWA...THUNDERSTORMS ARE
POSSIBLE ACROSS THE NORTHWEST ZONES MONDAY AFTERNOON AND ACROSS THE
CWA MONDAY NIGHT. WILL UP THE PRECIPITATION THREAT FOR THESE PERIODS.
EXTREMELY UNSTABLE AIR MASS WITH CAPES AROUND 4000 J/KG...STEEP MID
LEVEL LAPSE RATES AND MODERATE SFC-6KM SHEAR SUGGESTS GOOD POTENTIAL
FOR SEVERE. SHEAR PROFILES SUGGEST THAT ISOLATED TORNADOES POSSIBLE
ALONG WITH THE THREAT OF DAMAGING WINDS...LOCALLY HEAVY RAIN.

FOR TUESDAY...WILL MAINTAIN 20-30 POPS FOR THE FORECAST AREA...AS
BOTH GFS AND ETA MODELS FORECAST A SERIES OF MID-LEVEL IMPULSES TO
ARRIVE AND INTERACT WITH THE SURFACE FRONT ACROSS THE CWA. WILL KEEP
WEDNESDAY AND THURSDAY DRY...AS THE STRENGTHENING LOW OFF THE
CALIFORNIA COAST CREATES A NORTHWEST MID-UPPER LEVEL FLOW REGIME
DOWNSTREAM ACROSS THE CENTRAL PLAINS. FORECAST UNCERTAINTY INCREASES
TOWARD NEXT WEEKEND...AS MEDIUM RANGE MODELS OFFER DIFFERENT
SCENARIOS ON THE EJECTION OF THE UPPER LOW. THE GFS IS THE
OUTLIER...AND ITS SPEEDY SOLUTION THAT EJECTS THE LOW ACROSS THE
CENTRAL PLAINS ON THURSDAY WILL BE DISCOUNTED. INSTEAD...WILL LEAN
TOWARD THE ECMWF/CANADIAN/ENSEMBLE MEAN SOLUTIONS...WHICH MAINTAIN
THE LOW OVER CALIFORNIA THROUGH THURSDAY. WILL THEREFORE NOT ADD
CHANCE POPS FOR THE GFS-PROGGED SURFACE FRONT THURSDAY-FRIDAY.
HOWEVER...HAVE ADDED SLIGHT CHANCE POPS FRIDAY-SATURDAY LEANING
TOWARD THE SLOWER PROGRESSION.

DB/LS

&&

.PREVIOUS DISCUSSION...

.400 AM...
THE UPPER AIR CHARTS FROM 00Z LOOK REMARKABLY SIMILAR TO THOSE I
ANALYZED 24 HOURS AGO. THE MOST NOTABLE DIFFERENCE IS THE SLIGHT
PROGRESSION OF THE UPPER TROUGH OVER THE WESTERN THIRD OF THE UNITED
STATES.  THE TROUGH AXIS THAT WAS OVER CALIFORNIA YESTERDAY HAS
MOVED INTO THE GREAT BASIN.  A COMPACT VORTICITY CENTER DIVING DUE
SOUTH OUT OF BRITISH COLUMBIA WILL KICK A JET MAX INTO THE PLAINS
FROM THE MEAN TROUGH THIS AFTERNOON BRINGING ANOTHER ROUND OF STORMS
TO NEBRASKA AND IOWA. (NORTH OF INTERSTATE 80 IS VERY SOGGY FROM
ROUNDS OF STORMS THE LAST SEVERAL NIGHTS)

THE 00Z 500MB CHART INDICATES THAT HEIGHTS HAVE BEGUN TO FALL IN
TOPEKA, NORTH PLATTE, AND OMAHA.  THIS TREND WILL CONTINUE, BUT THE
12C 700MB CAP AT TOPEKA WILL BE SLOW TO ERODE TODAY WITH SOUTHWEST
WINDS PREVAILING IN THE MIDLEVELS TODAY. BOTH THE ETA AND GFS
FORECAST THE EDGE OF THE CAP TO BE FROM GRAND ISLAND TO OMAHA LATE
IN THE DAY.  OUR EYES WILL BE ON THIS CORRIDOR FOR STORM INITIATION
THIS AFTERNOON.  STORM MORPHOLOGY AND COLD POOL PROCESSES WILL
DETERMINE IF NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS WILL
EXPERIENCE STORMS THIS EVENING (LOW CONFIDENCE 30-40 PERCENT). THE
THETA-E ADVECTION OVER THE 850MB FRONT WILL BE ALONG AND NORTH OF
INTERSTATE 80 IN IOWA ONCE AGAIN TONIGHT SO ANY STORMS FOR THE
PLEASANT HILL FORECAST AREA WILL NEED TO ORIGINATE IN SOUTHERN
NEBRASKA AND RIDE THE EDGE OF THE CAP INTO MISSOURI.

THE ETA AND GFS ADVERTISE A SIMILAR SCENARIO FOR SUNDAY.  THE COLD
FRONT ASSOCIATED WITH TONIGHTS WAVE WILL BE ORIENTED ROUGHLY FROM
BETHANY TO KANSAS CITY BY 18Z. CONVECTIVE INHIBITION SHOULD BECOME
NEGLIGIBLE BY EARLY AFTERNOON AND DESPITE LITTLE PRECIPITATION
GENERATED BY THE MODELS, SCATTERED STORMS SHOULD FORM ALONG THE COLD
FRONT AS IT MOVES THROUGH NORTHERN MISSOURI. THE BEST CHANCES WILL
BE OVER CENTRAL AND EASTERN MISSOURI. THE STORMS PREDICTION CENTER
SEEMS TO AGREE ACCORDING TO THEIR DAY TWO OUTLOOK.

ANOTHER JET MAX IS PROGGED TO EJECT INTO THE CENTRAL UNITED STATES
MONDAY AFTERNOON. THE ETA AND GFS ARE SIMILAR DEPICTING A DRYLINE
PUNCHING INTO EASTERN KANSAS MONDAY AFTERNOON AS A WARM FRONT SURGES
INTO SOUTHERN IOWA. IF THE ETA AND GFS VERIFY, MONDAYS INSTABILITY,
SHEAR PROFILES, AND FRONTAL POSITIONS ARE THE MOST FAVORABLE SEVERE
WEATHER SET UP FOR THE PLEASANT HILL FORECAST AREA THIS SEASON.
SUPERCELL THUNDERSTORMS ARE A POSSIBILITY IF THE MODELS HOLD TRUE TO
FORM.

KOCH

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
Hazardous weather outlook, May 22, 12:34 PM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT SAT MAY 22 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231100-

...A FEW SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND
HAIL ARE POSSIBLE THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE
ACROSS EXTREME NORTHWEST MISSOURI...

...SEVERE THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT
WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO
POSSIBLE LATE MONDAY AFTERNOON AND EVENING MAINLY ALONG AND NORTH OF
INTERSTATE 35.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER NORTHEAST KANSAS
AND NORTHWEST MISSOURI FROM ATCHISON KANSAS TO SAINT JOSEPH TO
BETHANY AND POINTS NORTH. A VIGOROUS LOW PRESSURE SYSTEM WILL SPAWN
SEVERE THUNDERSTORMS OVER SOUTHERN NEBRASKA THIS AFTERNOON. THESE
STORMS MAY PROPAGATE EAST OR EAST SOUTHEAST INTO NORTHEAST KANSAS AND
NORTHWEST MISSOURI THIS EVENING. WARM AIR IN THE MID LEVELS OF THE
ATMOSPHERE WILL LIKELY SUPPRESS THUNDERSTORMS UNTIL THIS EVENING.  IF
THE WARM CAPPING INVERSION CAN BE OVERCOME, HIGH LEVELS OF
INSTABILITY AND STRONG WIND SHEAR MAY CONTRIBUTE TO STORMS CAPABLE OF
DAMAGING WIND GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE THIS EVENING NORTH OF A LINE ATCHISON MISSOURI TO BETHANY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SEVERE STORMS ARE A POSSIBILITY SUNDAY AFTERNOON AND MONDAY. A
COLD FRONT IS EXPECTED TO INITIATE THUNDERSTORMS SUNDAY AFTERNOON. BY
EARLY AFTERNOON THE FRONT WILL STRETCH FROM UNIONVILLE TO CARROLLTON
TO CLINTON. AS THE FRONT PUSHES EAST, THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE IN
KIRKSVILLE, SEDALIA, BOONVILLE, MARSHALL, MACON, FAYETTE AND
KEYTESVILLE.

THE FRONT WILL RETURN AS A WARM FRONT ON MONDAY. VERY WARM
TEMPERATURES AND HIGH LEVELS OF HUMIDITY WILL CONTRIBUTE TO STRONG
INSTABILITY OVER EASTERN KANSAS AND MISSOURI.  SURFACE LOW
PRESSURE AND AN ASSOCIATED DRY LINE WILL PUSH INTO EASTERN KANSAS BY
EARLY AFTERNOON.  STRONG WIND SHEAR WILL MAKE SUPERCELL THUNDERSTORMS
A POSSIBILITY.  THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WIND
GUSTS, HOWEVER ISOLATED TORNADOES ARE POSSIBLE LATE MONDAY AFTERNOON
AND EVENING GENERALLY ALONG AND NORTH OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER EXTREME NORTHEAST
KANSAS AND NORTHWEST MISSOURI.  SPOTTERS MAY ALSO BE NEEDED SUNDAY
AFTERNOON. SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE MONDAY
AFTERNOON AND MONDAY NIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE
35.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

DB

In the hours before

Special weather statement, May 22, 11:03 PM CDT, 1 hour 34 minutes before
KSZ025-102-MOZ001>008-011>016-020-230900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT SAT MAY 22 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH
NUMBER 256...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS
TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ANDREW...ATCHISON...BUCHANAN...DAVIESS...DE KALB...GENTRY...GRUNDY...
HARRISON...HOLT...MERCER...NODAWAY...PUTNAM...SCHUYLER...SULLIVAN AND
WORTH.

IN KANSAS:

ATCHISON AND DONIPHAN.

SOME CITIES IN THIS TORNADO WATCH INCLUDE ATCHISON...
BETHANY...MARYVILLE...ROCKPORT...ST JOSEPH AND TRENTON.
Local storm report, May 23, 12:12 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT SUN MAY 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     ROCKPORT                40.42N 95.52W
05/23/2004  60 MPH           ATCHISON           MO   LAW ENFORCEMENT

&&

LVQ
Local storm report, May 23, 12:29 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT SUN MAY 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1226 AM     HAIL             SKIDMORE                40.29N 95.08W
05/23/2004  0.88 INCH        NODAWAY            MO   FIRE DEPT/RESCUE

&&

LVQ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:38 PM CDTSevere Thunderstorm WarningEAXAtchison67 min
May 23, 12:13 AM CDTSevere Thunderstorm WarningEAXNodaway47 min
May 23, 1:17 AM CDTSevere Thunderstorm WarningEAXDeKalb, Gentry58 min
May 23, 1:29 AM CDTSevere Thunderstorm WarningEAXDaviess61 min
May 23, 1:34 AM CDTSevere Thunderstorm WarningEAXMercer56 min
May 23, 1:45 AM CDTSevere Thunderstorm WarningEAXGrundy, Putnam, Sullivan60 min
May 23, 2:58 AM CDTSevere Thunderstorm WarningEAXMacon47 min
May 23, 3:02 AM CDTSevere Thunderstorm WarningEAXCass58 min
May 23, 3:23 AM CDTSevere Thunderstorm WarningEAXLafayette52 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.